Saturday, 02 January 2021 | 16:37
Mexico City- The Ministry of Health (Ssa) investigates the case of the 32-year-old doctor, originally from Monclova, Coahuila, who had to be hospitalized due to complications from the Covid-19 vaccine.
In the first half hour after immunization, the dependence noted, the doctor developed a skin rash, seizures, decreased muscle strength and respiratory distress.
“The reaction was detected within the specific observation area of the vaccination cell in which the doctor received her vaccine,” specified the health agency.
“In this regard, the Secretariat announces that it is already studying the case to know the direct cause of the condition presented by the doctor. The initial diagnosis is encephalomyelitis under study, it is reported stable, without the presence of seizures in the last hours” .
The woman would be the second case in Mexico of reactions to the doses of Pfizer-BioNTech.
The doctor was transferred to the 25 Specialties Clinic, attached to the IMSS, in Monterrey, Nuevo León, where she is treated in an intensive care unit and is reported stable.
“The study protocol for events supposedly attributable to vaccination and immunization is being followed, established by Cofepris, the General Directorate of Epidemiology and the National Center for the Health of Children and Adolescents,” said Ssa.
It was clarified that the doctor has a history of allergy to Trimethoprim with sulfamethoxazole, which can cause serious symptoms and even death and is characterized, among other things, by skin rashes, angioedema and anaphylactic reaction.
“With the scientific evidence available from the clinical trials of the Pfizer-BioNTech BNT162b2 vaccine against the SARS-CoV-2 virus, no person had previously presented encephalitis after the application of the vaccine. Health authorities represented by the General Directorate of Epidemiology and the National Center for the Health of Children and Adolescents are investigating the case together with the Mexican Institute of Social Security, under the ESAVI protocol: events supposedly attributable to vaccination and immunization.
“The doctor is under observation and treatment by specialists in critical medicine to reduce the brain inflammation presented. Intensive specialized treatment based on steroids and anticonvulsants will continue to reduce the risk of her having sequelae,” he explained through the area of Social Communication.